Virginia, 2010Winter Weather in Virginia, December 16, 2010
December 16, 2010 · NWS AKQ · 43 events in 43 counties and zones
Low pressure moving across the Mid Atlantic region and off the coast produced between one and four inches of snow across portions of central and eastern Virginia during Thursday, December 16th.
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving across the Mid Atlantic region and off the coast produced between one and four inches of snow across portions of central and eastern Virginia during Thursday, December 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Dec 16, 5:04 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Dec 16, 5:04 AM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
504 AM EST THU DEC 16 2010
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST THIS MORNING
BEFORE MOVING ACROSS NORTH CAROLINA TODAY...TO A POSITION OFF THE
COAST TONIGHT. AFTER THAT...ANOTHER LOW PRESSURE SYSTEM IS
EXPECTED TO TRACK FROM THE GULF OF MEXICO TO THE SOUTHEAST COAST
BY SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST WX ANALYSIS DEPICTS SFC LOW PRESSURE OVER THE LWR MS VLY.
TO THE WEST...OVERRUNNING MOISTURE ON 290-295K SFCS STARTING TO
YIELD SOME SNOWFALL JUST TO THE WEST OF THE CWA THIS
MORNING.
GOING FORECAST BASICALLY ON TRACK...AND HV MADE SOME ADJUSTMENTS
BASED UPON OBS UPSTREAM. GIVEN SIGNIFICANT DEWPOINT DEPRESSIONS
STILL IN PLACE...HV PUSHED PCPN ONSET BACK A COUPLE OF HOURS TO
JUST AFTER 12Z WEST OF I-95...AND MID TO LATE MORNING FOR POINTS
EAST (CORROBORATED BY LATEST RUC/HRRR). INITIAL PRECIP WILL BE IN
THE FORM OF SNOW FOR ALL AREAS. GIVEN STRONG LIFT AND STRONG
FORCING...EXPECTING A VERY BRIEF PERIOD IN THE MID-LT MORNING HRS
WITH A MOD/HVY BURST OF SNOW...LKLY WITH INITIAL SNOWBAND THAT
PUSHES OVER THE REGION. THIS MAY ALLOW FOR A QUICK DOSE OF A FEW
INCHES OF SNOWFALL BTWN 15-17Z ALONG AND SOUTH OF FARMVILLE TO
EMPORIA LINE WHICH IS COINCIDENT WITH BEST H7 FN VECTOR
CONVERGENCE. EXPECT THIS BAND TO THEN PUSH FURTHER TO THE NORTH-
NORTHEAST JUST AFTER NOON ALONG A LINE FROM PALMYRA- WAKEFIELD
BEFORE SHIFTING FURTHER TO THE E/NE FROM FOR THE MID- AFTN TO
EASTERN VA AND THE EASTERN SHORE.
IT IS OVER THIS AREA WHERE P-TYPE TRANSITION FOR THE AFTERNOON
WILL BE KEY TO WHAT CONTINUES TO BE A COMPLICATED FORECAST. THE
ONLY AREAS OF CONCERN AS FAR AS A CHANGEOVER TO A WINTRY MIX
APPEARS TO BE ALONG SOUTHERN TIER OF COUNTIES WHERE WARM NOSE WILL
LIKELY ALLOW FOR SOME SLEET MIXING WITH SNOW THIS AFTERNOON AND
POSSIBLY ENDING AS A PERIOD OF LIGHT FREEZING RAIN OR FREEZING
DRIZZLE (LITTLE TO NO ICE ACCUMULATION DUE TO LGT QPF). MODELS
INDICATE THAT THE WARMEST AIR WILL BE CONFINED TO COASTAL SE VA
AND NE NC...MAINLY FROM VA BEACH TO KECG/KEDE OVER TO THE OUTER
BANKS TWRDS THE AFTN HRS. THESE AREAS WILL LIKELY SEE SNOW OR
MIXED PRECIP CHANGEOVER THE PLAIN RAIN BY ERY THIS EVENING...BUT
NOT BEFORE A SMALL ACCUMULATION OF SNOW OCCURS. THIS WARM AIR MAY
BE OVERDONE AND HAVE ALLOWED FOR A LITTLE ERROR IN CAUTION IN CASE
COLD AIR DOMINATES LONGER AND TRANSITION TO PL-FRZ RA/RA IS SLOWER
OR NEVER OCCURS.
HAVE MADE ADJUSTMENTS TO THE HEADLINES AND HAVE EXPANDED THE WINTER
STORM WARNING (3-5" INCHES OF ACCUM) TO INCLUDE CITY OF CHESAPEAKE
AND MIDDLESEX COUNTY. BASIC THINKING IS 2-5 ACCUMULATION
NORTH OF RICHMOND METRO...WITH A STRIPE OF SLIGHTLY HIGHER TOTALS
ACROSS SOUTHSIDE VA TOWARDS HAMPTON ROADS IN ANTICIPATION OF
HEAVIER BANDS PUSHING A BIT FARTHER SOUTH THAN PREV. ANTICIPATED.
THAT SAID...SHUNTING QPF SOUTHWARD WL BE LESS OF AN ISSUE WHEN
ROEBBER SCHEMES EASILY DEPICT A 14-16:1 SNOW RATIO.
ELSEWHERE...WINTER WX ADVISORY REMAINS IN PLACE. AT THIS
TIME...THINKING IS THAT BY THE TIME FEEDER- SEEDER PROCESSES DROP
OFF AFTER 21Z-00Z/FRI...LLVL MOISTURE WILL ALREADY BE DIMINISHING
IF NOT GONE ALTOGETHER. AS A RESULT...COULD WELL SEE A PERIOD OF
LINGERING SLEET/LGT FREEZING DRIZZLE THURS EVENING OVR
CENTRAL/SOUTHERN VA...WITH CHC OF LIGHT RAIN OVER NE NC.
EXPECTING 1-3" OF SNOWFALL (DUE TO AFOREMENTIONED HIGHER SNOW
RATIOS) WITH LIGHTER QPF OVER FAR N/NE ZONES. GNRLY SOUTH OF THE
VA/NC BORDER AND EAST OF STATE ROUTE 10 ALSO WILL SEE LESS SNOW
ACCUM (1-3") WITH AREAS THAT WILL LKLY SEE THOSE P-TYPE TRANSITION
ISSUES (MAINLY COASTAL VA AND NE NC). ICE ACCUMULATION WILL LIKELY
NOT BE A SIGNIFICANT ISSUE WITH THE SYSTEM...GENERALLY LESS THAN
0.10"...AND LIMITED TO INTERIOR NE NC.
HV UNDERCUT LOWS GIVEN EXPECTED SNOWFALL...GENERALLY UPR TEENS TO
NR 20 INLAND TO NR 30 SERN ZONES.
&&
.SHORT TERM /FRIDAY/...
GOING DRY ON FRI WITH WEAK HI PRES OVR THE REGION AND QUASI-ZONAL
FLOW ALOFT. GIVEN EXPECTED SNOW ACCUMULATION...UNDERCUTTING MET
NUMBERS FOR HIGHS ON FRI...W/MAXIMA RISING ONLY TO THE MID/UPR
30S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HAVE NOT MADE ANY MAJOR CHANGES TO THE POSSIBLE WEEKEND STORM
SYSTEM...AS THE EXACT OUTCOME OF TDA'S STORM WILL LIKELY HAVE
SIGNIFICANT IMPACTS FOR THE WEEKEND. THE 12Z GFS/ECMWF (AND LAST
NIGHT'S 00Z RUNS FOR THAT MATTER) HAVE TRENDED FARTHER SOUTH AND
SOMEWHAT WEAKER/LESS AMPLIFIED WITH THE MID/UPR LVL TROUGHING OVER
THE ERN CONUS. ONE CHANGE IS THAT THE GEM IS NOW MORE SIMILAR TO
THE STILL MORE AMPLIFIED GFS.
ALL MODELS TO SOME EXTENT STILL DEPICT CYCLOGENESIS OVER THE NRN GULF
OF MEXICO ERLY SAT...BUT THE GFS/GEM STILL SHOW THE POSSIBILITY OF
PHASING OF THE NRN AND SRN STREAM WHILE THE ECMWF/UKMET ARE MUCH
MORE SUPPRESSED...SO MUCH SO THAT MOST OF THE CWA WOULD NOT EVEN
SEE ANY MEASURABLE PRECIP. OFTEN THE MODELS PLAY THIS GAME...TRENDING
WELL SOUTH ONLY TO TREND BACK NORTH ABOUT 1-2 DAYS PRIOR TO THE
EVEN. WITH THIS IN MIND...AND WITH A STRONGLY -NAO...THE FCST HAS NOT
CHANGED THAT MUCH FROM YSDY DESPITE SOME OF THESE TRENDS.
OUR LATEST FCST CONTINUES TO PROG THE BEST CHANCES FOR PRECIP LATER
SAT AFTN THROUGH ERLY SUNDAY MRNG...50-60% INTO NE NC...40-50% SRN/CNTRL
VA AND 30% INTO AREAS TO THE NW OF RICHMOND. WE WILL CERTAINLY NEED
TO MONITOR THIS SITUATION CLOSELY.
HIGH TEMPERATURES MAY REACH THE LWR-MID 40S LATE SAT AND ERLY SUNDAY
ALONG THE IMMEDIATE SE VA/NE NC COAST (AS THE INFLUX OF THE MARINE
LAYER BRIEFLY MAKES AN APPEARANCE)...BUT OTHERWISE WILL GNLY STAY IN
THE 30S. LOWS WILL BE MAINLY IN THE 20S TO LWR 30S.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
CONDITIONS TO DETERIORATE THIS MORNING.
CLOUDS WILL CONTINUE TO THICKEN (CIGS LOWER) DURING THE PRE-DAWN
HOURS AHEAD OF AN APPROACHING STORM SYSTEM FROM THE PLAINS. SNOW
WILL DEVELOP OVER CENTRAL VA BTWN 12-14Z...THEN SPREAD E TO THE
COAST BY 14-16Z. IFR CONDITIONS (BOTH CIGS AND VSBYS) ARE
EXPECTED...WITH A PERIOD OF LIFR CONDITIONS LIKELY AS WELL BTWN
15-21Z. EVEN AS THE PCPN TAPERS OFF THIS EVENING...IFR CIGS WILL
LINGER THROUGH AT LEAST MIDNIGHT. NOT MUCH WIND TO DEAL WITH THIS
SYSTEM...MAINLY AOB 10 KTS OUT OF THE S.
PRECIP ISSUES WILL ALSO BE A PROBLEM AFTER 18Z...PARTICULARLY S OF
KRIC...AS SNOW IS EXPECTED TO MIX WITH SLEET AND POSSIBLY END AS
LIGHT FZDZ BEFORE ENDING THIS EVENING. ANTICIPATING ECG TO CHANGE
OVER TO ALL RAIN BTWN 19-21Z.
OUTLOOK...ANOTHER STORM SYSTEM MOVES FROM THE LOWER MISSISSIPPI
VALLEY TOWARD THE MID ATLANTIC COAST BY SATURDAY INTO SATURDAY
NIGHT. UNCERTAINTY CONTINUES WITH HOW FAR NORTH THE PRECIPITATION
REACHES WITH THIS SYSTEM. PRECIPITATION COULD STAY SOUTH AND EAST
OF THE LOCAL TAF SITES...OR THERE IS A POTENTIAL FOR RAIN AND SNOW
ALONG THE COAST AND SNOW INLAND LATER SATURDAY/SATURDAY NIGHT.
&&
.MARINE...
WINDS/SEAS CONTINUE TO DIMINISH GRADUALLY ACRS THE MARINE AREA...
THOUGH WNW WINDS STILL AVERAGING 20-25 KTS WILL STILL NECESSITATE A
SCA THROUGH THE PREDAWN HOURS (THROUGH 11Z AS PER PREVIOUS FCST).
OTHERWISE...RELATIVELY LIGHT SRLY FLOW DEVELOPING BY LATE AM/EARLY
AFTN (10-15 KTS AT MOST)...WITH WINDS TURNING NW TONIGHT AND ON FRI
(ALBEIT ARE EXPECTED TO REMAIN BELOW SCA CRITERIA).
STILL SOME UNCERTAINTY OVER THE WEEKEND WITH THE EXACT TRACK OF THE
CSTL LOW PRESSURE SYSTEM...BUT IT DOES APPEAR THAT ANOTHER PERIOD
OF AT LEAST SCA HEADLINES (AND POSSIBLY GALES) IS LIKELY. THE LOW
PUSHES OFF THE COAST SOMEWHERE OFF THE SE COAST ERLY SUN...THEN
TRACKS NE AND OUT TO SEA LATER SUN-MON...WITH STRONG N TO NNW WINDS
EXPECTED. THE CONSENSUS TRACK AND SPEED OF THE SYSTEM RIGHT NOW IS
NOT CONDUCIVE FOR CSTL FLOODING ISSUES BUT WILL CONTINUE TO MONITOR.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING FOR MDZ021>025.
NC...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING FOR NCZ012>014.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST
THIS AFTERNOON FOR NCZ015>017-030>032-102.
VA...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR VAZ048-049-060>063-065>073-079>094-096-097-
100.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING FOR VAZ099.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING FOR VAZ064-074>078-095-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ650-652.
&&
SYNOPSIS...MAM/JDM
NEAR TERM...MAM
SHORT TERM...MAM/JDM
LONG TERM...LKB
AVIATION...BKH
MARINE...BKHHazardous weather outlook, Dec 16, 6:52 AM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
652 AM EST THU DEC 16 2010
VAZ048-049-060>063-065>073-079>094-096-097-100-171200-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-NORTHAMPTON VA-
652 AM EST THU DEC 16 2010
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.
NCZ012>014-VAZ064-074>078-095-098-171200-
NORTHAMPTON NC-HERTFORD-GATES-CAROLINE-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
652 AM EST THU DEC 16 2010
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE
MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.
MDZ021>025-VAZ099-171200-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-
652 AM EST THU DEC 16 2010
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.
NCZ015>017-030>032-102-171200-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
652 AM EST THU DEC 16 2010
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.
ANZ630>633-650-652-654-656-658-171200-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
652 AM EST THU DEC 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HURLEY
Winter Weather, Accomack
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Accomack forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Parksley and Chincoteague reported 3.0 inches of snow.
Winter Weather, Amelia
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Amelia forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.336, -77.976 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county.
Winter Weather, Brunswick
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Brunswick forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.765, -77.859 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Brunswick reported 2.0 inches of snow.
Winter Weather, Caroline
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Caroline forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.027, -77.347 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Ruther Glen reported 3.0 inches of snow.
Winter Weather, Charles City
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Charles City forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.354, -77.059 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county.
Winter Weather, Chesapeake
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Chesapeake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.688, -76.312 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county.
Winter Weather, Chesterfield
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Chesterfield forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one inch and three inches across the county. Winterpock reported 2.2 inches of snow.
Winter Weather, Cumberland
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Cumberland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.512, -78.245 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county.
Winter Weather, Dinwiddie
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Dinwiddie forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.076, -77.632 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Carson reported 2.0 inches of snow.
Winter Weather, Essex
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Essex forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one inch and three inches across the county. Tappahannock reported 2.5 inches of snow.
Winter Weather, Fluvanna
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Fluvanna forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.842, -78.277 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county.
Winter Weather, Gloucester
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Gloucester forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.401, -76.523 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county.
Winter Weather, Goochland
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Goochland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.722, -77.916 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Sandy Hook reported 1.5 inches of snow.
Winter Weather, Greensville
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Greensville forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.681, -77.551 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Purdy reported 2.0 inches of snow.
Winter Weather, Hanover
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Hanover forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one inch and three inches across the county. Ashland reported 3.0 inches of snow.
Winter Weather, Henrico
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Henrico forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one inch and three inches across the county. City of Richmond reported 2.5 inches of snow. Montrose Heights reported 2.0 inches of snow.
Winter Weather, Isle of Wight
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Isle of Wight forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one inch and two inches across the county. Smithfield reported 1.5 inches of snow.
Winter Weather, James City
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- James City forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.292, -76.740 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Williamsburg reported 1.0 inch of snow.
Winter Weather, King and Queen
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- King and Queen forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one inch and three inches across the county.
Winter Weather, King William
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- King William forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one inch and three inches across the county.
Winter Weather, Lancaster
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Lancaster forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.702, -76.420 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county.
Winter Weather, Louisa
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Louisa forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one inch and four inches across the county. Bumpass reported 3.5 inches of snow.
Winter Weather, Lunenburg
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Lunenburg forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.946, -78.241 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Lunenburg reported 2.3 inches of snow.
Winter Weather, Mathews
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Mathews forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.417, -76.271 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Mathews reported 1.5 inches of snow.
Winter Weather, Mecklenburg
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Mecklenburg forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.680, -78.363 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Boydton reported 2.5 inches of snow.
Winter Weather, Middlesex
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Middlesex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.597, -76.578 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county.
Winter Weather, New Kent
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- New Kent forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.505, -76.997 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Providence Forge reported 1.0 inch of snow.
Winter Weather, Newport News
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Newport News forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one inch and two inches across the county. Newport News reported 2.0 inches of snow.
Winter Weather, Norfolk
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Norfolk forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one inch and two inches across the county. Norfolk International Airport reported 1.0 inch of snow.
Winter Weather, Northampton
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Northampton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.301, -75.928 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county.
Winter Weather, Northumberland
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Northumberland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.882, -76.472 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and four inches across the county. Heathsville reported 3.5 inches of snow.
Winter Weather, Nottoway
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Nottoway forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.143, -78.051 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county.
Winter Weather, Powhatan
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Powhatan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.550, -77.915 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and four inches across the county. Powhatan reported 4.0 inches of snow.
Winter Weather, Prince Edward
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Prince Edward forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.224, -78.441 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county.
Winter Weather, Prince George
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Prince George forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.240, -77.304 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county.
Winter Weather, Richmond
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Richmond forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.937, -76.730 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and three inches across the county. Montross reported 2.0 inches of snow.
Winter Weather, Southampton
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Southampton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.699, -77.014 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county.
Winter Weather, Suffolk
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Suffolk forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one inch and two inches across the county.
Winter Weather, Surry
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Surry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.117, -76.888 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county.
Winter Weather, Sussex
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Sussex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.922, -77.262 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Wakefield reported 1.5 inches of snow.
Winter Weather, Virginia Beach
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Virginia Beach forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Virginia Beach reported 1.5 inches of snow.
Winter Weather, Westmoreland
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Westmoreland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.113, -76.800 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county.
Winter Weather, York
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- York forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one inch and two inches across the county.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, December 16, 20103 deaths · 3 injured · 31 events
- Heavy Snow in New Mexico, December 16 to 17, 20101 death · 20 injured · 23 events
- Winter Weather in North Carolina, December 16, 20101 death · 1 event
- Ice Storm in Tennessee, December 16, 2010$330,000 · 20 events
- Winter Weather in Delaware, December 16, 20106 injured · 4 events
- Ice Storm in Virginia, December 16, 2010$80,000 · 4 events
- Winter Weather in Maryland, December 16, 20103 injured · 5 events
- Winter Weather in Virginia, December 16, 201025 events
- Winter Storm and Winter Weather in Ohio, December 16, 201024 events
- Winter Storm and Heavy Snow in West Virginia, December 16, 201021 events
- Winter Storm and Heavy Snow in Virginia, December 16, 201017 events
- Winter Weather in Maryland, December 16, 201014 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273384, 273386, 273389, 273390, 273391, 273392, 273397, 273399, 273402, 273404, 273405, 273406, 273407, 273408, 273410, 273411, 273412, 273413, 273414, 273415, 273417, 273421, 273425, 273428, 273430, 273432, 273435, 273437, 273441, 273444, 273445, 273447, 273449, 273451, 273452, 273456, 273459, 273462, 273466, 273470, and more.